It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hearing Disorders Message Board

  • Antibiotic Induced Tinnitus

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 06-04-2015, 11:36 PM   #1
    MusiciansWish
    Newbie
    (female)
     
    Join Date: Aug 2014
    Posts: 3
    MusiciansWish HB User
    Antibiotic Induced Tinnitus

    Hello all! I need your help!

    A week ago, I was prescribed a Tetracycline classed antibiotic called Minocycline for acne. After a week of being on it ( 50mg, two times a day) I have developed tinnitus. It's subtle. I CAN hear it when it's quiet and I can plug my ears and still hear it. It's not constant, it's on and off.

    There are times where it's quiet and times where the high pitched squeal is continuously going. I searched high and low to see if this is permanent and how long it should last. I was told by the pharmacist that, even though it's not common for minocycline to induce tinnitus, it is possible...and that it CAN be permanent. My dermatologist stated that Minocycline shouldn't cause tinnitus and to stop the antibiotics.

    I stopped the meds two days ago and I still am having the ringing issue. It has gotten better, it's not as constant as it was before. During the day I go hours without the squealing and at night it's usually quiet when I go to bed...

    It's annoying and was wondering, has anyone had this issue and how long did it last for you?

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 09-28-2015, 12:06 AM   #2
    Cindy89
    Senior Member
    (female)
     
    Join Date: Mar 2010
    Posts: 127
    Cindy89 HB User
    Re: Antibiotic Induced Tinnitus

    Hi did your ringing stop? I hope you are doing better. I have the same problem but don't know what induced it

     
    Reply With Quote
    Old 09-29-2015, 06:50 PM   #3
    MusiciansWish
    Newbie
    (female)
     
    Join Date: Aug 2014
    Posts: 3
    MusiciansWish HB User
    Re: Antibiotic Induced Tinnitus

    Yes, the ringing stopped, thank goodness. It stopped a week after I stopped the antibiotics. I'm so glad that it isn't permanent. If it was, I would've been in some serious trouble.

     
    Reply With Quote
    Old 04-04-2016, 06:54 PM   #4
    dwy904
    Newbie
    (male)
     
    Join Date: Mar 2016
    Posts: 2
    dwy904 HB User
    Re: Antibiotic Induced Tinnitus

    Quote:
    Originally Posted by MusiciansWish View Post
    Yes, the ringing stopped, thank goodness. It stopped a week after I stopped the antibiotics. I'm so glad that it isn't permanent. If it was, I would've been in some serious trouble.
    I has been on Minocycline (100mg twice per day) for a bit more than month like 40 days, and I started feeling ringing in ear after a month when I was on Minocycline; I stopped it right away and the ringing has been 3 weeks now and it was really loud in the beginning like the motor of a car for the first week; the noise became much lower in week_3 and it's like 'si, si, si' now. I feel much better than the motor sound; However, the low noise has not completely gone away yet and it's now the beginning of the 4th week..... Did you experience any of these ? I am so so worried....

     
    Reply With Quote
    Old 04-04-2016, 06:55 PM   #5
    dwy904
    Newbie
    (male)
     
    Join Date: Mar 2016
    Posts: 2
    dwy904 HB User
    Re: Antibiotic Induced Tinnitus

    Quote:
    Originally Posted by Cindy89 View Post
    Hi did your ringing stop? I hope you are doing better. I have the same problem but don't know what induced it
    did your ringing stop ?

     
    Reply With Quote
    Old 04-15-2017, 01:09 PM   #6
    Sxc91
    Newbie
    (female)
     
    Join Date: Apr 2017
    Posts: 2
    Sxc91 HB User
    Re: Antibiotic Induced Tinnitus

    Quote:
    Originally Posted by dwy904 View Post
    I has been on Minocycline (100mg twice per day) for a bit more than month like 40 days, and I started feeling ringing in ear after a month when I was on Minocycline; I stopped it right away and the ringing has been 3 weeks now and it was really loud in the beginning like the motor of a car for the first week; the noise became much lower in week_3 and it's like 'si, si, si' now. I feel much better than the motor sound; However, the low noise has not completely gone away yet and it's now the beginning of the 4th week..... Did you experience any of these ? I am so so worried....

     
    Reply With Quote
    Old 04-15-2017, 01:10 PM   #7
    Sxc91
    Newbie
    (female)
     
    Join Date: Apr 2017
    Posts: 2
    Sxc91 HB User
    Re: Antibiotic Induced Tinnitus

    I took Minocycline for the same period 40 days. It has been 3 weeks since I stopped and there is n change in the high pitched squeal in my ear. Did yours go away?

     
    Reply With Quote
    Old 07-26-2018, 10:03 AM   #8
    Laugh1
    Newbie
     
    Join Date: Jul 2018
    Posts: 1
    Laugh1 HB User
    Re: Antibiotic Induced Tinnitus

    I have had Tinnitus since mid-Nov. 2017 from Minocycline. My doctors have never heard of someone having permanent 24/7 Tinnitus (and dizziness) from Minocycline.

    I also have ME/CFS and we tend to react to drugs.

    Although it had steadily decreased for months, I am still left with residual Tinnitus (a LOT lower and less intense) and some dizziness (a LOT less) and no more vertigo.

     
    Reply With Quote
    Reply Reply

    Tags
    acne, minocycline, ringing, tinnitus



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:00 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!